# SDR B4VR021218A

- Difficulty date: February 8, 2018
- Submitted: February 12, 2018
- Operation: General aviation
- Aircraft: N4405E
- Make and model: Piper PA-44-180
- Aircraft serial: 4496339
- Aircraft time: 2,945 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Drag Link
- Part number: 86280003
- Condition: Broken
- Location: Mlg
- Part time: 2,945 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF, WHEN THE PILOT SELECTED GEAR UP THE DRAG LINK SNAPPED AT THE POINT WHERE THE DOWN LOCK AND GEAR ACTUATOR ATTACH TO IT. THE PILOT REPORTED A LOUD BANG AS WELL AS THE FACT THAT THE NOSE GEAR DID NOT RETRACT AND THE GEAR SHOWED IN TRANSIT. THEY WERE ABLE TO VERIFY THIS BY VISUALLY CHECKING THE NOSE GEAR WAS STILL DOWN UTILIZING THE MIRROR ON THE LEFT ENGINE COWLING.  LUCKILY THEY WERE ABLE TO MAKE A SAFE LANDING AND THERE WASN’T ANY DAMAGE TO THE AIRCRAFT OTHER THAN TO THE DRAG LINK ASSEMBLY.
